CSN Login
Members Online: 18

femara & weight gain

pattic
Posts: 23
Joined: Jul 2010

I am almost done with my first year on femara (one down, four to go), after having switched from tamoxifen. Recently, within the last few months, I have noticed I am putting on weight, although this morning's doctor appointment only shows a 5 pain gain from 6 months ago. I feel tight in my clothes, swollen, and at least 20 pounds heavier than I actually am. My eating habits have not changed/increased, and I remain active. Has anyone else noticed any weight gains due to femara? Is this one of the possible side effects? Thanks for your time, and for any comments/suggestions.

skipper54's picture
skipper54
Posts: 936
Joined: Feb 2011

At least so far. I've been on Femara for 4 months and in the past year have lost about 10 pounds. I'm also taking fiber suppliments, going to Curves, and doing yoga. Sometimes I feel like a bottomless pit and feel like I'm eating more but with the extra fiber food doesn't stay in my system long so maybe that's part of it.

Wishing you the best! And the answers to your question.

mollyz's picture
mollyz
Posts: 739
Joined: Sep 2010

And so far no real problems,I am having headaches and I'm not sure if it is from femara i have a lot of sinus problems anyway.I eat lots of fruit and veggies i mean a lot and just started back to work but weight gain is a side effect and so is lost of weight i read my side effect sheet thoroughly,I do wish you luck with it because I've read where it's supposed to be better than tamoxifen at doing it's job. MOLLYZ

missrenee's picture
missrenee
Posts: 2137
Joined: Apr 2010

I've been on Arimidex for a year and I've definitely gained weight with no change in activity or eating habits. Actually, I watch my diet and go to the gym 3-4 times a week. I definitely think it's the Arimidex and since it has the same properties as Femara--I'll bet that could be the issue with you as well.

I have no intention of stopping it for this reason--but I don't love the weight gain. I guess I'll just be chubby for a while!

Hugs, Renee

mollyz's picture
mollyz
Posts: 739
Joined: Sep 2010

My oncologist said try not to gain a lot of weight because of breast recurrence.

dbargy
Posts: 1
Joined: Jul 2011

I have been on Femera for 3 years now. I feel the same, I walk 3miles daily and eat better than I did before cancer but I am gaing weight. It only show a few pounds on the scale but I am so bloated nothing fits. I hate it.

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network